My doctor told me he would not give me ambien anymore and told me to see my shrink to get it... she put me on an anti-depressent which is called Remeron which is an anti-depressent and is soposed to make me sleep so far I been on it for 2 weeks and it takes forever to fall asleep. I got to take advil pm with it... Should I change doctors or go see a sleep doctor?
Try taking it a few hours before bedtime. There is more to good sleep then the right med. The room should be completely dark. Go to bed at the same time every night. Have a glass of milk before bed, it does not have to be warm. Take tylenol at bedtime. Some people have small aches and pains they're not even aware of but it keeps them up. Get exercise during the day. No tv or computer for 2 hrs before bed. The light stops melatonin production. Have some white noise. This is a fan running or a tape of rain or waves, etc.
I have also been advised to get certain medications from psychiatrist now, because psychotropic medications are considered specialist. I'm sure you will settle with the Remeron, but i understand it is frustrating not sleeping well in the meantime. Take the advise given by Kaismama about a good sleep routine. The Remeron will take about 4 weeks to reach optimum effectiveness
I feel bad for you!! Remeron is an anti depressant, not a sleep aid... So they pull you off of said sleep aid and give you a anti-depressant because the side effect is drowsiness... The did the same to me... took me off of clonazepam witch was working perfectly to control my anxiety and put me on Zyprexa, an anti-psychotic... not because I am or ever have been psychotic but because the side effect was drowsiness..the punch line is, at the time I had no insurance so I had to pay cash for my prescriptions... my $30.00 a month prescription now turned into a $1,000 a month prescription that I couldn't buy!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2010 • 1 answer
Posted 31 Jul 2014 • 2 answers
Posted 19 May 2016 • 1 answer
Posted 20 Dec 2016 • 3 answers
Posted 6 Jan 2017 • 1 answer